MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES AEROSTAT®; CATHETER, BILIARY, DIAGNOSTIC

APPLIED MEDICAL RESOURCES AEROSTAT®; CATHETER, BILIARY, DIAGNOSTIC
Model Number C1002
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: [lap cholecystectomy] event description: hospital: [hospital name] the event date is unknown.Due to these issues, (name redacted) has switched to the urotech urology catheter of 5 fr (1.67mm), 70 cm length.He noted the urotech catheter is cheaper and more convenient for him.He introduces it via a reusable introducer from a different brand and secures it with a cholangiogram clip.He expressed that he will no longer be using our catheter.Despite his concerns, (name redacted) was satisfied with our visit and allowed us to attend a surgery to observe our catheter in use.During the laparoscopic cholecystectomy, we witnessed the difficulties firsthand.The patient had a thin and small cystic duct, and the c1002 catheter experienced resistance, preventing insertion and necessitating additional force, which could potentially damage the cystic duct or even perforate it (what has happened to him before).(name redacted) continued the procedure with the urotech catheter, which he was able to insert due to its smaller diameter (1.67mm).Our catheter¿s diameter ranges from 2-6.7mm.It is also worth mentioning that (name redacted) , another surgeon at the same hospital, has been using our aerostat catheter for almost 10 years without any issues and is very satisfied with its performance.¿ type of intervention: [unknown] patient status: [patient recovered without further complications post-surgery.].
 
Additional Manufacturer Narrative
The event unit is not anticipated to be return to applied medical for evaluation and the lot number has not been provided.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: [lap cholecystectomy].Event description: hospital: [hospital name].The event date is unknown.Due to these issues, (name redacted) has switched to [competitor device] of 5 fr (1.67mm), 70 cm length.He noted the [competitor device] is cheaper and more convenient for him.He introduces it via a reusable introducer from a different brand and secures it with a cholangiogram clip.He expressed that he will no longer be using our catheter.Despite his concerns, (name redacted) was satisfied with our visit and allowed us to attend a surgery to observe our catheter in use.During the laparoscopic cholecystectomy, we witnessed the difficulties firsthand.The patient had a thin and small cystic duct, and the c1002 catheter experienced resistance, preventing insertion and necessitating additional force, which could potentially damage the cystic duct or even perforate it (what has happened to him before).(name redacted) continued the procedure with the [competitor device], which he was able to insert due to its smaller diameter (1.67mm).Our catheter¿s diameter ranges from 2-6.7mm.It is also worth mentioning that (name redacted) , another surgeon at the same hospital, has been using our aerostat catheter for almost 10 years without any issues and is very satisfied with its performance.¿ type of intervention: [unknown].Patient status: [patient recovered without further complications post-surgery].
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformance's that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied has performed a historical trend analysis and review of production records and no trends were identified.This event was initially reported based on the description of the event.However, based on further examination of the event description and the risk documentation, applied medical determined that this event is not reportable as it is unlikely to lead to death or serious deterioration in the state of health.

Brand Name
AEROSTAT®
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20605577
Report Number2027111-2024-00894
Device Sequence Number7929027
Product Code FGE
UDI-Device Identifier00607915116682
UDI-Public(01)00607915116682
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K905738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC1002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown